This site uses cookies to store information on your computer. I'm fine with this Cookie information

NHS Greater Glasgow and Clyde Response Following Overdose Allegation at the Beatson

August 20, 2007 10:29 AM

Mrs McClery has not suffered a treatment error. 
There are a number of known side effects to all chemotherapy treatments. These can include hand and foot syndrome which causes blistering of the skin mainly of the hands and feet. Other side effects include mouth ulcers and diarrhoea. When seeking patient consent for treatment, patients are made fully aware of these possible side effects.
Patients react differently to the correct doses of chemotherapy. If a patient does experience side effects it does not mean that an overdose of chemotherapy has been prescribed.
In these circumstances, patients will have their treatment suspended whilst a review of the doses are made. Patients taking the chemotherapy in tablet form are advised to stop taking the tablets until they come back for review. 
It is unfortunate that, on this occasion, Mrs McClery continued with her medication which resulted in a worsening of the side effects.
ENDS
 
For further information contact 0141 201 4429.

Search by :

Keyword :

Start Date :

End Date :